Some bounds for the Ramsey-Paris-Harrington numbers

Paul Erdös, George Mills

Research output: Contribution to journalArticle

12 Citations (Scopus)


It has recently been discovered that a certain variant of Ramsey's theorem cannot be proved in first-order Peano arithmetic although it is in fact a true theorem. In this paper we give some bounds for the "Ramsey-Paris-Harrington numbers" associated with this variant of Ramsey's theorem, involving coloring of pairs. In the course of the investigation we also study certain weaker and stronger partition relations.

Original languageEnglish
Pages (from-to)53-70
Number of pages18
JournalJournal of Combinatorial Theory, Series A
Issue number1
Publication statusPublished - Jan 1981


ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics

Cite this